Alert archive / North Carolina / Tornado Warnings in 2015
Tornado Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at May 21, 2015, 3:40 PM EDT for Bertie County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 3:40 PM EDT (19:40 UTC)
- Expired
- May 21, 2015, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Bertie County, NC
The radar
The Norfolk radar (KAKQ), 118 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
118
WFUS51 KAKQ 211940
TORAKQ
NCC015-212015-
/O.NEW.KAKQ.TO.W.0002.150521T1940Z-150521T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BERTIE COUNTY IN NORTHEASTERN NORTH CAROLINA...
* UNTIL 415 PM EDT
* AT 339 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR WINDSOR...AND MOVING EAST AT 15 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
WINDSOR AROUND 355 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WOODARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3589 7691 3590 7694 3589 7695 3590 7702
3591 7703 3593 7703 3593 7704 3594 7704
3594 7706 3595 7706 3603 7685 3589 7682
3588 7684
TIME...MOT...LOC 1939Z 257DEG 14KT 3594 7700
$$
MINNICK1 follow-up statement
983
WWUS51 KAKQ 211953
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT THU MAY 21 2015
NCC015-212015-
/O.CON.KAKQ.TO.W.0002.000000T0000Z-150521T2015Z/
BERTIE NC-
353 PM EDT THU MAY 21 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
SOUTHEASTERN BERTIE COUNTY...
AT 353 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
WINDSOR...MOVING EAST AT 15 MPH.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN BERTIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
WOODARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3589 7691 3590 7694 3589 7695 3590 7702
3592 7702 3595 7703 3603 7685 3589 7682
3588 7684
TIME...MOT...LOC 1953Z 257DEG 14KT 3595 7693
$$
MINNICKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 21, 1:56 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 21, 1:56 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
156 PM EDT THU MAY 21 2015
.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST ACROSS THE CAROLINAS TODAY...THEN
LIFTS NORTHEAST OFF THE MID ATLANTIC COAST AND OUT TO SEA TONIGHT
INTO EARLY FRIDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE
AREA AND OFF THE COAST FRIDAY THROUGH SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 11 AM...SFC LOW PRESSURE WAS OVER SOUTH-CENTRAL NC. A WARM
FRONT STRETCHED FROM THE CENTRAL OBX TO THE LOW CENTER....WHILE
AN INVERTED TROUGH EXTENDED NORTHWARD INTO THE MOUNTAINS. THE SFC
LOW WILL CONTINUE TO MOVE EASTWARD TODAY...REACHING ERN NC BETWEEN
18Z-21Z...THEN MOVING NE OFF THE MID COAST THIS EVE AND TONIGHT.
S/W ENERGY APPROACHING FROM THE WEST WILL HELP DEEPEN/INTENSIFY
THE LOW SOMEWHAT...AS IT PASSES THRU SE VA/NE NC THIS AFTN/EVE. A
COOL/WEDGE SCENARIO IS ALREADY IN PLACE THIS MORNING NORTH OF THE
LOW AND HAVE SEEN MUCH NEEDED RAIN FALLING OVER VA/MD WITH TEMPS
IN THE 50S TO LOW 60S. ALONG/S OF THE SFC LOW/FRONTAL
BOUNDARY...S-SE WINDS WILL BRING A SURGE OF WARM/UNSTABLE AIR INTO
SE VA/NE NC THIS AFTN INTO EARLY THIS EVE. THE RESULT WILL BE
QUITE A TEMP CONTRAST FM NW TO SE...WITH HIGHS IN THE UPR 50S/LWR
60S NW AND IN THE MID TO UPR 70S ACROSS NE NC. TEMPS ACROSS THE
N-NW HALF OF THE FA SHOULD ACTUALLY HOLD STEADY TODAY....WITH
STEADY OR SLOWLY FALLING TEMPS ALONG THE I-95 CORRIDOR THIS AFTN.
ACROSS THE SE (WHERE WARMER/MORE UNSTABLE AIR WILL BE IN
PLACE)...THERE WILL BE A POSSIBILITY OF TSTMS THIS AFTN. SPC
CURRENTLY HAS AREAS ALONG/S OF THE ALBEMARLE SOUND IN A SLIGHT
RISK FOR SVR WX. DEPENDING ON THE EVENTUAL TRACK OF THE SFC LOW AND
HOW MUCH SUN PEEKS THRU...THE CLOUDS WILL DETERMINE WHETHER OR NOT
A STRONGER STORM IS ABLE TO DEVELOP OVER NE NC. TOTAL QPF AMOUNTS
WILL BE ON THE ORDER OF 0.25-0.75" WITH THIS SYSTEM.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
THE SFC LO MOVES FARTHER OFFSHORE TNGT...RESULTING IN A GRADUAL
DECREASE IN CLOUDS/POPS. LOW TEMPS WILL RANGE FM THE UPR 40S NW
TO THE UPR 50S SE. SFC HI PRES TO THE WNW PREVAILS FOR MUCH OF
FRI...ALLOWING FOR SUNSHINE AND COMFORTABLE TEMPS. HIGHS WILL
RANGE THRU THE 70S. HOWEVER...THE MODELS DO SHOW A SECONDARY COLD
FRONT APPROACHING FM THE N LATE FRI...AND PASSING THRU THE AREA
FRI EVENG/NGT. THIS FRONT WILL JUST PRODUCE SOME CLOUDS...ACRS
MAINLY THE NRN NECK AND ERN SHORE. LOWS WILL RANGE FM THE UPR 40S
NW TO THE MID TO UPR 50S SE. BY SAT...COOL HI PRES SETTLES OVER
THE MID-ATLC REGION. SUNSHINE IS EXPECTED WITH N WINDS BECOMING
ONSHORE LATE IN THE DAY HELPING TO KEEP MAX TEMPS IN CHECK. HIGHS
70-75 INLAND/PIEDMONT...AND IN THE MID TO UPR 60S NEAR THE WATER.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE BEGINS WITH LATEST GFS/ECMWF REMAINING INTO GOOD
AGREEMENT WITH UPPER LEVEL RIDGE CENTERED OVER FLORIDA ON
SUN...BUILDING BACK NORTH INTO THE MID ATLC STATES MON/TUE. THE
GFS TRIES TO FLATTEN/BREAK THE RIDGE DOWN LATE TUE INTO WED AS
IT IS WEAKER WITH THE UPPER LEVEL TROUGH FROM THE DESRT SW TO THE
SRN/CENTRAL PLAINS. ECMWF IS GENLY PREFERRED AT THIS TIME GIVEN
THE BUILDING RIDGE OVER THE SE CONUS. THIS PATTERN WILL LEAD TO A
WARMING TREND BEGINNING ON SUN...AS FLOW TURNS AROUND TO THE SSW
WITH SFC HIGH PUSHING WELL OFFSHORE. A WEAK WARM FRONT STILL
PROGGED TO LIFT N THROUGH THE OHIO VALLEY AND NRN MID ATLC REGION
LATE SUN AFTN/SUN NIGHT...BUT BULK OF PRECIP SHOULD STAY OFF TO
OUR N. WILL MAINTAIN A 20% POP ACRS THE FAR NE PORTIONS OF THE CWA
TO ACCOUNT FOR THIS...BUT WILL MAINTAIN A DRY FORECAST ELSEWHERE
UNDER PARTLY CLOUDY SKIES. HIGHS RISE INTO THE LWR 80S INLAND AND
IN THE 70S CLOSER TO THE COAST. FROM MON-WED...500 MB HEIGHTS RISE
AND BULK OF TSTM ACTIVITY SHOULD CONTINUE TO STAY OFF TO OUR
NORTH. WILL KEEP A LATE AFTN/EVENING 20% POP OVER MAINLY THE NRN
PORTIONS OF THE CWA ON MON...AND GENLY A 20% POP IN THE LATE
AFTN/EVENING OVER MUCH OF THE AREA TUE/WED. IF GFS ENDS UP BEING
CORRECT...POPS FOR WED WILL NEED TO BE RAISED. SUMMERLIKE WX
RETURNS WITH INCREASING HUMIDITY AND HIGH TEMPS WARMING BACK TO
85-90 F MON...AND UPPER 80S TO LWR 90S TUE/WED. CONDITIONS WILL
GENLY BE ABOUT 5 DEGREES COOLER AT THE COAST.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHWRS AHEAD OF APPRCHG LOW PRESSURE FROM THE SW RESULTING IN
BOTH SPORATIC IFR CIGS AND VSBYS THIS AFTRN AT RIC/PHF WHILE
SBY/ORF/ECG REMAIN AT VFR. THE SHWRS WILL CONTINUE ACROSS THE
PIEDMONT THRU ABT 21Z OR SO THEN TAPER OFF AS THE BEST MOISTURE
PUSHES TOWARDS THE COAST. SHWRS WILL CONTINUE TO PRODUCE LCL
IFR/MVFR CNDTNS AT SBY/PHF/ORF THRU ABT 00Z.
A WARM FRONT IS LIFTING NORT ACROSS THE NORTH CAROLINA COASTAL
PLAIN ATTM. THIS BNDRY IS PROGGED TO LIFT NORTH TO A POSITION IVOF
THE ALBEMARLE SOUND BY 21Z. MEANWHILE...BAND OF CONVECTION IS
MOVING EAST ACROSS SRN VA/NRN NC THIS AFTRN. THIS CONVECTION IS
EXPECTED TO INCREASE IN INTENSITY NEXT FEW HOURS. THUS...CONFIDENCE
HIGH ENOUGH TO INCLUDE A 2 HOUR TEMPO TSTRM GROUP AT ECG (20-22Z)
GIVEN THE LINES CURRENT SPEED.
LOW PRESSURE AND ASSCTD FRONTAL BNDRYS WILL MOVE OFFSHORE THIS
EVENING WITH ALL DATA SUPPORTING MUCH DRIER AIR BEHIND THE SYSTM
AFTER MIDNIGHT. GFS SUGGESTS PSBLTY OF IFR FOG IN SOME PLACES
LATE TONIGHT BU CONFIDENCE NOT HIGH ENOUGH TO PUT INTO THE FCST
ATTM.
VFR CNDTNS FRI AND INTO THE WKEND AS HIGH PRS BUILDS INTO THE
AREA.
&&
.MARINE...
PRESSURE GRADIENT TIGHTENING AS LOW PRESSURE APPRCHS FROM THE SE.
WINDS ACROSS THE CHES BAY HAVE INCREASED WITH NMRS GUSTS TO 20 KTS
REPORTED ERLY THIS AFTRN. THUS...HAVE INCREASED WIND SPEEDS TO
ACCOUNT FOR THE CRNT CNDTNS.
PRVS DSCN:
LATEST CONDITIONS REFLECT E-NE FLOW ACROSS THE WATERS THIS
MORNING AVERAGING 10-15KT. LATEST ANALYSIS FEATURES AN AREA OF SFC
LOW PRESSURE INLAND OF THE COASTAL CAROLINAS, WITH AN ASSOCIATED
WAVY FRONTAL BOUNDARY EXTENDING BACK INTO THE MID-SOUTH AND DEEP
SOUTH. MODELS HAVE COME INTO BETTER AGREEMENT WITH THE EVOLUTION
OF THIS SYSTEM OVER THE NEXT 24-36 HOURS. APPEARS THAT SFC LOW
WILL PUSH NE ALONG THE NC COASTAL PLAIN, PUSHING OFFSHORE AND JUST
SOUTHEAST OF THE LOCAL AREA LATE TONIGHT/OVERNIGHT. QUICK
TIGHTENING OF SFC PG, A RESULT OF STRONG 6-HR PRESSURE RISES ON
THE ORDER OF 6-8 MB ON THE BACK SIDE OF THE SYSTEM AS IT RAPIDLY
INTENSIFIES OFF THE COAST TONIGHT, SHOULD ALLOW FOR ONSHORE WINDS
TO QUICKLY BACK TO THE NNW. A STRONG SCA SURGE OF WIND WL
ACCOMPANY THE WIND SHIFT. SMALL CRAFT ADVISORIES NOW GO INTO PLACE
AT NOON FOR THE BAY AND LOWER JAMES, MAINLY TO ENCOMPASS E-SE FLOW
AHEAD OF THE SYSTEM EARLY THIS AFTN BEFORE WINDS BACK TO THE NNE
BEHIND THE SYSTEM TONIGHT. FOR THE UPPER BAY, BEST SURGE OF WINDS
LOOKS TO BE DELAYED UNTIL EARLY THIS EVENING. SCA HEADLINES ARE
ALSO NOW IN PLACE FOR THE CURRITUCK SOUND (STARTING @ 1 PM) AND
COASTAL ZONES (STARTING TONIGHT).
CONDITIONS IMPROVE THROUGH THE DAY ON FRI AS LOW PRESSURE SYSTEM
QUICKLY SCOOTS TOWARD THE CANADIAN MARITIMES BY FRIDAY NIGHT.
ANOTHER BRIEF NORTHERLY SURGE EXPECTED FRIDAY NIGHT AS COOL ~1030 MB
HIGH PRESSURE BUILDS IN FROM THE N. THE POTENTIAL FOR ADDITIONAL
HEADLINES BEING NEEDED EXISTS WITH THE ASSOCIATED SFC COLD FRONT AS
IT DROPS ACROSS THE AREA FRI NIGHT. THE HIGH SHIFTS OFF THE COAST
FOR THE LATTER HALF OF THE HOLIDAY WEEKEND WITH THE RESULTANT SFC
FLOW BACKING TO THE S/SE, AVGG AOB 15 KT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR ANZ630>632-634.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ633-638.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 AM EDT FRIDAY
FOR ANZ650-652-654-656-658.
&&
SYNOPSIS...TMG
NEAR TERM...JDM/TMG
SHORT TERM...JDM/TMG
LONG TERM...LKB
AVIATION...MPR
MARINE...MPR/MAMHazardous weather outlook, May 21, 4:27 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 427 AM EDT THU MAY 21 2015 MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-095>100-509>525- 220830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 427 AM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-220830- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 427 AM EDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, May 21, 2:34 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
234 PM EDT THU MAY 21 2015
NCZ012-013-030-211900-
BERTIE-NORTHAMPTON-HERTFORD-
234 PM EDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERTIE...
NORTHAMPTON AND WESTERN HERTFORD COUNTIES...
AT 233 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICH SQUARE...MOVING
EAST AT 45 MPH.
WINDS 30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AHOSKIE...MURFREESBORO...RICH SQUARE...AULANDER...CHOWAN
UNIVERSITY...CONWAY...WOODLAND...SEABOARD...ROXOBEL...COMO...UNION...
JACKSON...SEVERN...KELFORD...LASKER...GALATIA...MARGARETTSVILLE...
SAINT JOHN...MILWAUKEE AND PENDLETON.
TORRENTIAL DOWNPOURS ARE ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3615 7727 3616 7726 3617 7729 3617 7731
3618 7731 3619 7733 3619 7735 3621 7739
3624 7738 3627 7741 3629 7741 3632 7744
3631 7749 3653 7745 3654 7702 3613 7698
TIME...MOT...LOC 1833Z 267DEG 39KT 3631 7739
44Special weather statement, May 21, 3:04 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT THU MAY 21 2015
NCZ012>014-030-031-VAZ092-211930-
BERTIE-NORTHAMPTON-BERTIE-CHOWAN-HERTFORD-GATES-HERTFORD-CHOWAN-
SOUTHAMPTON-
304 PM EDT THU MAY 21 2015
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
HERTFORD...BERTIE...EASTERN NORTHAMPTON...WESTERN GATES...WEST
CENTRAL CHOWAN AND SOUTH CENTRAL SOUTHAMPTON COUNTIES...
AT 302 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS...PRODUCING
TORRENTIAL DOWNPOURS...WAS ALONG A LINE EXTENDING FROM COMO TO
LEWISTON WOODVILLE...AND MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
AHOSKIE...WINDSOR...MURFREESBORO...RICH SQUARE...AULANDER...
GATESVILLE...CHOWAN UNIVERSITY...GATES...CONWAY...WOODLAND...
WINTON...LEWISTON WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL...
COLERAIN...HARRELLSVILLE...COMO...RODUCO AND UNION.
TORRENTIAL DOWNPOURS ARE OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3606 7732 3608 7733 3609 7731 3611 7723
3613 7725 3616 7726 3617 7729 3617 7731
3619 7733 3619 7735 3655 7727 3655 7669
3594 7673 3593 7673 3594 7675
TIME...MOT...LOC 1902Z 286DEG 47KT 3649 7699 3612 7720
44Special weather statement, May 21, 3:15 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EDT THU MAY 21 2015 NCZ014>016-VAZ096-097-211945- CAMDEN-GATES-PASQUOTANK-SUFFOLK-CHESAPEAKE- 315 PM EDT THU MAY 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PASQUOTANK... NORTHEASTERN GATES...NORTHWESTERN CAMDEN...SOUTHWESTERN CITY OF CHESAPEAKE AND SOUTHEASTERN CITY OF SUFFOLK COUNTIES... AT 315 PM EDT...A STRONG THUNDERSTORM WAS OVER CORAPEAKE...OR NEAR SUNBURY...MOVING EAST AT 25 MPH. WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... CORAPEAKE AROUND 320 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SAVAGE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3647 7666 3658 7666 3668 7640 3647 7636 TIME...MOT...LOC 1915Z 254DEG 20KT 3652 7662 MINNICK
Special weather statement, May 21, 3:23 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
323 PM EDT THU MAY 21 2015
NCZ030-212000-
BERTIE-
323 PM EDT THU MAY 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERTIE COUNTY...
AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTON...MOVING
EAST AT 10 MPH.
WINDS 30 TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
WINDSOR AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE QUITSNA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3587 7704 3590 7702 3593 7703 3594 7704
3593 7709 3593 7713 3594 7713 3593 7714
3594 7716 3593 7717 3593 7719 3596 7719
3604 7693 3589 7692 3590 7694 3586 7701
TIME...MOT...LOC 1923Z 260DEG 8KT 3591 7710
MINNICKSpecial weather statement, May 21, 3:36 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 336 PM EDT THU MAY 21 2015 NCZ013>017-030>032-212000- BERTIE-PERQUIMANS-BERTIE-CAMDEN-PERQUIMANS-CHOWAN-GATES-WESTERN CURRITUCK-HERTFORD-GATES-PASQUOTANK-HERTFORD-CHOWAN- 336 PM EDT THU MAY 21 2015 ...SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS ACROSS NORTHEAST NORTH CAROLINA... AT 334 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS WAS ALONG A LINE EXTENDING FROM NEAR WHALEYVILLE TO 7 MILES SOUTH OF LEWISTON WOODVILLE...AND MOVING EAST AT 40 MPH. WINDS 30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR... SUNBURY AROUND 340 PM EDT. WINDSOR AROUND 350 PM EDT. SOUTH MILLS AROUND 355 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HAZELTON... NICANOR...LYNCHS CORNER...MAVATON...WHITES CROSSROADS...CISCO... CARTER...RAYS BEACH...PIERCEVILLE AND SMALLS CROSSROADS. TORRENTIAL DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3653 7670 3652 7618 3604 7671 3603 7716 TIME...MOT...LOC 1934Z 273DEG 49KT 3655 7665 3601 7720 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:34 PM EDT | Special Weather Statement | AKQ | Northampton | 26 min |
| May 21, 3:04 PM EDT | Special Weather Statement | AKQ | Bertie, Gates, Hertford | 26 min |
| May 21, 3:23 PM EDT | Special Weather Statement | AKQ | Martin | 37 min |
| May 21, 3:36 PM EDT | Special Weather Statement | AKQ | Bertie, Gates | 24 min |
| May 21, 4:03 PM EDT | Special Weather Statement | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 42 min |
| May 21, 4:07 PM EDT | Tornado Warning | AKQ | Bertie | 23 min |
| May 21, 4:26 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 34 min |
| May 21, 4:38 PM EDT | Special Weather Statement | AKQ | Camden, Pasquotank, Perquimans | 37 min |
| May 21, 5:15 PM EDT | Special Weather Statement | AKQ | Camden | 30 min |
| May 21, 5:48 PM EDT | Special Weather Statement | AKQ | Currituck | 27 min |
Nearby
Tornado Warnings in North Carolina, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.